Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2011, 4:54 PM EDT for 4 counties in Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 4:54 PM EDT (20:54 UTC)
- Expired
- May 26, 2011, 6:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:11 PM EDT | HAIL 1.75 | Elysburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:53 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS51 KCTP 262054
SVRCTP
PAC037-081-093-097-262200-
/O.NEW.KCTP.SV.W.0091.110526T2054Z-110526T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR TREVORTON...MOVING
NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARNSWORTH AND SHAMOKIN AROUND 500 PM EDT...
KULPMONT AROUND 505 PM EDT...
ELYSBURG AROUND 510 PM EDT...
KNOEBELS GROVE AROUND 515 PM EDT...
DANVILLE AND RIVERSIDE AROUND 520 PM EDT...
MECHANICSVILLE AROUND 525 PM EDT...
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 222 AND 242.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61...STATE ROAD 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4072 7653 4068 7664 4073 7679 4130 7657
4122 7631 4114 7628 4114 7623 4112 7622
TIME...MOT...LOC 2054Z 205DEG 22KT 4078 7663
$$
FORECASTER: KREKELER/KOZAR2 follow-up statements
023
WWUS51 KCTP 262122
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT THU MAY 26 2011
PAC097-262132-
/O.CAN.KCTP.SV.W.0091.000000T0000Z-110526T2200Z/
NORTHUMBERLAND PA-
522 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORTHUMBERLAND COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 4083 7644 4087 7651 4088 7652 4088 7654
4090 7657 4094 7656 4094 7660 4097 7665
4130 7657 4122 7631 4114 7628 4114 7623
4112 7622
TIME...MOT...LOC 2122Z 205DEG 22KT 4093 7653
$$
PAC037-081-093-262200-
/O.CON.KCTP.SV.W.0091.000000T0000Z-110526T2200Z/
COLUMBIA PA-MONTOUR PA-LYCOMING PA-
522 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN LYCOMING...SOUTHEASTERN MONTOUR AND COLUMBIA
COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KNOEBELS GROVE...OR NEAR DANVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CATAWISSA AROUND 530 PM EDT...
BLOOMSBURG AND MAINVILLE AROUND 535 PM EDT...
ALMEDIA AND JERSEYTOWN AROUND 540 PM EDT...
ORANGEVILLE AND MILLVILLE AROUND 550 PM EDT...
STILLWATER AND BENTON AROUND 600 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE ROAD
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4083 7644 4087 7651 4088 7652 4088 7654
4090 7657 4094 7656 4094 7660 4097 7665
4130 7657 4122 7631 4114 7628 4114 7623
4112 7622
TIME...MOT...LOC 2122Z 205DEG 22KT 4093 7653
$$
FORECASTER: KREKELER/KOZAR350
WWUS51 KCTP 262153
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT THU MAY 26 2011
PAC037-081-093-262203-
/O.EXP.KCTP.SV.W.0091.000000T0000Z-110526T2200Z/
COLUMBIA PA-MONTOUR PA-LYCOMING PA-
553 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYCOMING...
SOUTHEASTERN MONTOUR AND COLUMBIA COUNTIES WILL EXPIRE AT 600 PM
EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 4083 7644 4087 7651 4088 7652 4088 7654
4090 7657 4094 7656 4094 7660 4097 7665
4130 7657 4122 7631 4114 7628 4114 7623
4112 7622
TIME...MOT...LOC 2153Z 205DEG 22KT 4110 7642
$$
FORECASTER: KREKELER/KOZARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:59 PM EDT, 55 minutes earlier.
Area forecast discussion, May 26, 3:59 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT THU MAY 26 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH APPROACHING THE REGION WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO ALL OF CENTRAL PENNSYLVANIA THROUGH THIS EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. CYCLONIC UPPER LEVEL FLOW WILL KEEP A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN PLACE THROUGH SATURDAY BEFORE STRONG UPPER LEVEL RIDGING BECOMES ESTABLISHED OVER THE REGION FOR THE SECOND HALF OF THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED FOR THE EARLY TO MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE STRENGTHENS FURTHER...LIKELY BRINGING THE FIRST HEAT EPISODE OF THE SUMMER SEASON TO THE REGION. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... TORNADO WATCH 383 NOW IN EFFECT UNTIL 10 PM FOR MUCH OF CENTRAL PA. UPPER TROF MOVING THROUGH THE OHIO VALLEY CONTINUES TO ADVANCE EASTWARD...AND CONVECTION JUST STARTING TO POP AT 19Z...AND SHOULD PERSIST INTO THE EVENING HOURS. ATMOSPHERE HAS WARMED UP NICELY TODAY UNDER MOSTLY SUNNY WITH TEMPS IN THE WATCH AREA WELL INTO THE 80S. DEWPOINTS ALSO NOTICEABLY HIGHER WITH READINGS FROM THE LOWER 60S TO AROUND 70F. CONVECTION LOOKS TO BE INITIATING ON A WIND CONVERGENCE LINE SPLITTING THE WATCH BOX...WITH ADDITIONAL CELLS NOW DEVELOPING SOUTH OF THE MASON/DIXON LINE. ONCE CELLS GET STARTED...BEST SHEAR WILL BE EAST OF THE WIND SHIFT LINE IN EASTERN PORTIONS OF CWA...WHERE CAPE IS ALSO HIGHEST. SO EVEN THOUGH STORMS SHOULD REMAIN SCATTERED...PROFILES DO INDICATE SOME ROTATION TO BE POSSIBLE THOUGH MAIN THREATS LOOK TO BE DAMAGING WIND GUSTS AND LARGE HAIL. FURTHER TO THE WEST...SHEAR IS MORE UNIDIRECTIONAL AND TEMPS/DEWPOINTS ARE LOWER...SO SEVERE THREAT IS LOWER. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... THUNDERSTORMS SHOULD BE ON THE DECREASE IN BOTH INTENSITY AND COVERAGE BY LATE EVENING...BUT ISOLATED ACTIVITY COULD CONTINUE THROUGH THE OVERNIGHT INTO FRIDAY MORNING. LOWS WILL REMAIN MILD AGAIN...ONLY DIPPING INTO THE 60S. ON FRIDAY...THE UPPER TROF CONTINUES TO SLIDE OUR WAY...THOUGH IT WILL CONTINUE TO WEAKEN THANKS TO UPSTREAM TROFFING OVER THE WESTERN AND CENTRAL GREAT LAKES. TOSS IN PW NEAR 1.5" AND SFC MOISTURE CONVERGENCE THOUGH AND IT SHOULD BE SUFFICIENT TO PRODUCE YET ANOTHER ROUND OF SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... UPPER TROUGH OVER THE OHIO RIVER VALLEY FRIDAY WILL MOVE EAST AND SLOW/GRADUALLY FILL ACROSS THE CENTRAL APPALACHIANS FRI NIGHT AND SATURDAY. THE AXIS OF RELATIVELY HIGH PWAT AIR OF 1- 1.5 INCHES AHEAD OF A SLOW MOVING COLD FRONT WILL BECOME CENTERED NEARLY NORTH/SOUTH ACROSS THE CWA LATER FRIDAY AFTERNOON AND NIGHT...BEFORE SLIDING EAST/BECOMING CONFINED TO THE SUSQ VALLEY SATURDAY. MID LEVELS COOL BY SEVERAL DEGREES FOR FRIDAY...AND THE WRN EDGE OF THE STEEPER...6C/KM MID LEVEL LAPSE RATES WILL SHIFT OVER AND TO THE EAST OF SUSQ VALLEY. THE SEVERE WEATHER THREAT /ALA SPC'S DAY 2 SLIGHT RISK AREA/ OVER CENTRAL AND ERN PENN FRIDAY...MAY EVOLVE TO MORE OF A TRAINING TSRA/FLASH FLOOD EVENT LATE FRIDAY/FRIDAY EVENING WITH SOUNDINGS SHOWING LONG/THINNER CAPE AND VERY DEEP/NEAR SATURATED AIR. BASIN AVERAGE RAINFALL FOR THE 24-HOUR PERIOD 12Z FRI-12Z SAT IS BETWEEN 0.75 AND 1.5 INCHES...AND AGREES QUITE WELL WITH HPC'S LATEST QPF GRAPHICS. TRAINING CELLS WILL BRING THE LIKELIHOOD OF 2+ INCHES IN SOME LOCATIONS. FLASH FLOOD GUIDANCE FOR THE 1-6 HOUR PERIODS IS BETWEEN 0.50 AND 1.25 INCHES RESPECTIVELY...WITH THE LOWEST VALUES ACROSS THE NCENT MTNS. THESE VALUES COULD BE EASILY EXCEEDED WITH JUST A FEW TRAINING HEAVY TSRA. NUMEROUS SHOWERS AND SCATTERED TSRA WILL RE-FIRE FOR SATURDAY AFTERNOON /MAINLY OVER THE ERN 2/3 OF THE CWA/ WITH THE UPPER TROUGH/WEAKENING CFRONT LIMPING THROUGH CENTRAL PENN. THE CFRONT WILL DISSOLVE TO A LEE SIDE TROUGH ACROSS THE SUSQ VALLEY...OR JUST SE OF THE REGION SAT NIGHT...AS THE FLOW ALOFT BECOMES SWRLY AHEAD OF A BROAD TROUGH FROM THE UPPER PLAINS STATES TO THE NRN ROCKIES. MUCH ABOVE NORMAL 500 MB HEIGHTS /+2-3 STANDARD DEVIATIONS...OR ABOUT 592-595 DAM/...AND PWATS DECREASING TO NEAR OR SLIGHTLY BELOW NORMAL WILL BRING A 2-3 DAY SPELL OF TRUE MID-SUMMER HEAT FOR SUNDAY THROUGH TUESDAY WITH MAX TEMPS RANGING FROM THE LOWER TO MID 80S ACROSS THE NW MTNS TO THE UPPER 80S TO LOWER 90S THROUGHOUT THE LOWER SUSQ VALLEY. THE UPPER HIGH SHOULD RETROGRADE WWD ENOUGH BY THE MIDDLE OF NEXT WEEK TO ALLOW A CFRONT TO SLIP SE FROM THE GREAT LAKES AND BRING DRIER AND COOLER CONDITIONS FOR LATER NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CONDITIONS ACROSS THE STATE ARE MAINLY VFR WITH MVFR HAZE IN THE SOUTHEAST. THE MAIN THREAT TODAY AND TONIGHT WILL BE THE DEVELOPMENT OF MVFR/IFR SHOWERS AND THUNDERSTORMS. ENVIRONMENTAL CONDITIONS SUPPORT THE INITIATION OF POTENTIALLY SEVERE STORMS IN THE LATE AFTERNOON HOURS...ESPECIALLY IN THE SOUTHEASTERN HALF OF THE STATE. PATCHY MVFR/IFR FOG IS EXPECTED TO SETTLE IN AFTER THE STORMS DISSIPATE LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL THEN RETURN TOMORROW AFTERNOON. OUTLOOK... FRI...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA. SAT-TUE...MAINLY VFR WITH CHC OF ISOLATED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...LAMBERT AVIATION...RXR/KOZAR
Hazardous weather outlook, May 26, 2:58 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT THU MAY 26 2011 PAZ004-005-010-011-017-024-033-271900- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 258 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH SOME OF THESE STORMS POTENTIALLY BECOMING STRONG TO SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-271900- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 258 PM EDT THU MAY 26 2011 ...TORNADO WATCH 383 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, May 26, 3:09 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT THU MAY 26 2011 PAZ049>052-261945- MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA- 309 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL UNION...EASTERN SNYDER...NORTHERN NORTHUMBERLAND AND SOUTHWESTERN MONTOUR COUNTIES... AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDDLEBURG...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KRATZERVILLE AROUND 320 PM...WINFIELD AROUND 330 PM...WEST MILTON AROUND 340 PM AND MOORESBURG AROUND 350 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 210 AND 223...I-180 BETWEEN MILE MARKERS 1 AND 4. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD 45...STATE ROAD 61. LAT...LON 4111 7681 4091 7655 4067 7699 4079 7716 FORECASTER: KREKELER/KOZAR
Special weather statement, May 26, 3:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT THU MAY 26 2011
PAZ037-041-262045-
NORTHERN LYCOMING PA-TIOGA PA-
343 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN TIOGA AND NORTHWESTERN
LYCOMING COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMMAL...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 350 PM...BUTTONWOOD
AROUND 400 PM...MORRIS AROUND 410 PM...BLOSSBURG...AND OGDENSBURG
AROUND 420 PM...COVINGTON AROUND 430 PM AND MANSFIELD AROUND 440 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4200 7693 4199 7691 4160 7687 4136 7736
4146 7750 4201 7697
FORECASTER: KREKELER/KOZARSpecial weather statement, May 26, 4:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU MAY 26 2011
PAZ052-053-057>059-262045-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
419 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAUPHIN...
NORTHWESTERN LEBANON...SCHUYLKILL...SOUTHEASTERN COLUMBIA AND
SOUTHEASTERN NORTHUMBERLAND COUNTIES...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER CITY...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TREMONT AROUND 430 PM...JOE ZERBEY AIRPORT
AROUND 440 PM AND MINERSVILLE AROUND 450 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 92 AND 134.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.
LAT...LON 4064 7598 4061 7600 4045 7659 4064 7675
4096 7620 4094 7615 4068 7589
FORECASTER: CERUSpecial weather statement, May 26, 4:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT THU MAY 26 2011 PAZ034-035-262130- BEDFORD PA-FULTON PA- 426 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND SOUTHWESTERN FULTON COUNTIES... AT 423 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF RIDGELEY...MOVING NORTHEAST AT 35 MPH. A STRONG THUNDERSTORM WILL BE MOVING INTO THE REGION WITHIN THE NEXT HOUR THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL. THIS STORM WILL BE NEAR LAKE GORDON AROUND 440 PM...BUFFALO MILLS AROUND 450 PM...INGLESMITH AROUND 500 PM...BARNES GAP AROUND 510 PM AND LOCUST GROVE AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 138 AND 142...I-70 BETWEEN MILE MARKERS 156 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220...ROUTE 522. LAT...LON 3972 7881 4006 7860 3979 7804 3972 7810 FORECASTER: CERU
Local storm report, May 26, 4:48 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S MUNCY 41.17N 76.79W
05/26/2011 M1.25 INCH NORTHUMBERLAND PA EMERGENCY MNGR
MUNCY HILLS ON NORTHUMBERLAND AND LYCOMING COUNTY
BORDER.
&&
EVENT NUMBER CTP1100120
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM EDT | Special Weather Statement | CTP | Warren | 110 min |
| May 25, 9:19 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 56 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 61 min |
| May 25, 10:40 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 80 min |
| May 25, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter | 65 min |
| May 25, 11:24 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 66 min |
| May 25, 11:55 PM EDT | Special Weather Statement | CTP | Clinton, Tioga | 80 min |
| May 26, 12:13 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 62 min |
| May 26, 1:26 AM EDT | Special Weather Statement | CTP | Lycoming | 64 min |
| May 26, 2:25 AM EDT | Special Weather Statement | CTP | Sullivan | 50 min |
| May 26, 3:09 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 36 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 56 min |
| May 26, 3:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| May 26, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 49 min |
| May 26, 4:19 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| May 26, 4:26 PM EDT | Special Weather Statement | CTP | Bedford | 64 min |
| May 26, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 76 min |
| May 26, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 56 min |
| May 26, 5:07 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 68 min |
| May 26, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 60 min |
| May 26, 5:35 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| May 26, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Clearfield, Elk, Somerset | 55 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 41 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry | 56 min |
| May 26, 6:11 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 49 min |
| May 26, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cameron, Centre, Clearfield, Clinton, Elk and 3 more | 62 min |
| May 26, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 61 min |
| May 26, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lebanon, Northumberland and 3 more | 65 min |
| May 26, 6:48 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Perry, York | 3 hr |
| May 26, 7:10 PM EDT | Flash Flood Warning | CTP | Franklin, Fulton | 3 hr |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 67 min |
| May 26, 7:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 62 min |
| May 26, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 56 min |
| May 26, 7:54 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon, Schuylkill | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.